MAUDE Adverse Event Report: LIVANOVA USA INC TUBING, PUMP, CARDIOPULMONARY BYPASS22; COBE SMARXT TUBING AND CONNECTORS

LIVANOVA USA INC TUBING, PUMP, CARDIOPULMONARY BYPASS22; COBE SMARXT TUBING AND CONNECTORS
Model Number CONNECTOR
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa has received reports of y connectors presenting a film inside one of y limbs.The issue occurred at setup, prior to any patient involvement.
 
Additional Manufacturer Narrative
Livanova usa has received reports of wyes connectors presenting a film inside one of y limbs.Visual inspection of the interior of two returned wyes connectors found to have flash inside due to a molding partially occluding one branch of each connector.The exterior of both connectors did not show any damage or defects.Simulated high flow test performed with both returned connectors confirmed the flow through the occluded branches was restricted and turbulent.The occluding material did not detach.A review of the dhr did not identify any deviation relevant to the reported issue.No other similar complaint has been received for the claimed lot.The investigation confirmed the reported event: the wyes connectors were found to have flash due to molding.The health hazard evaluation assessed the residual risk resulted acceptable.This type of wye connectors is supplied to livanova by supplier.The supplier has been informed of the issue.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
TUBING, PUMP, CARDIOPULMONARY BYPASS22
Common Device Name
COBE SMARXT TUBING AND CONNECTORS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9179546
Report Number1718850-2019-00016
Device Sequence Number2615587
Product Code DWF
UDI-Device Identifier00803622123313
UDI-Public(01)00803622123313(240)050525000(17)220131(10)1900300179
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2022
Device Model NumberCONNECTOR
Device Catalogue Number050525000
Device Lot Number1900300179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1